# SDR CA990308015

- Difficulty date: March 1, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 550
- Engine: Pwa JT15D4
- System (JASC): 2897 · Fuel System Wiring
- Part: Wire
- Condition: Chafed
- Location: Fuel Indicator
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE THREADS OF THE UPPER HORIZONTAL PANEL SUPPORT ATTACHMENT SCREW CHAFING ON AN UNPROTECTED WIRE BUNDLE CAUSING TWO WIRES TO ARC BETWEEN EACH OTHER AND MELTING THE INSULATION.  SMOKE NOT REPORTED BY PILOT, BUT WAS NOTED DURING TROUBLESHOOTING.  WIRING REPAIRED AND WIRE BUNDLE SPIRAL WRAPPED.  SHORTER SCREWS USED TO SECURE PANELING.  TWO OTHER AIRCRAFT FOUND WITH SAME PROBLEM.
